Format

Send to

Choose Destination
See comment in PubMed Commons below
Exp Clin Psychopharmacol. 2001 Aug;9(3):262-8.

The changing effector pattern of tardive dyskinesia during the course of neuroleptic withdrawal.

Author information

1
Department of Kinesiology, Pennsylvania State University, University Park 16802, USA. kmnl@psu.edu

Abstract

Tardive dyskinesia (TD) is a movement disorder that can be expressed at various body effector points, including the face, neck, arms, fingers, legs, and torso. In this prospective longitudinal study researchers examined whether the effector pattern of TD changed during the course of neuroleptic medication withdrawal in adults with mental retardation. Results indicated that the effector pattern of TD changed over the course of neuroleptic withdrawal. Peak dyskinesia was associated with the involvement of more body areas relative to baseline. Although dyskinesia decreased at follow-up and fewer body areas showed signs of dyskinesia, there were still differences in the effector pattern of dyskinesia relative to baseline at periods of 1 to 2 years following neuroleptic withdrawal. These findings suggest that TD is a dynamic disorder associated with changes in both severity and effector pattern over time.

PMID:
11534536
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for American Psychological Association
    Loading ...
    Support Center